MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number HXX-39-0001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information - unknown.Lot number - unknown.Device availability - information provided indicates the device is available for evaluation, but at the time of this report it had not been received by the manufacturer.Occupation - other; distributor.Device manufacture date: unknown, without lot identification, manufacturing records could not be reviewed.Without the opportunity to examine the complaint product, no conclusions can be drawn regarding the root cause of the reported issue.Should the product be received, a follow-up report will be filed upon completion of investigation.
 
Event or Problem Description
It was reported that a posterior lumbar procedure was performed on (b)(6) 2020, utilizing the reform pedicle screw system.A 39-pa-7535 7.5 x 35 mm reform pedicle screw was implanted, subsequently the surgeon decided to reposition the screw to allow room for an si fusion.When attempting to remove the screw the tip of the reform driver with mechanical lock (hxx-39-0001) broke.A rod was immediately used to remove the screw and the procedure was successfully completed utilizing the second driver readily available in the set.There was no patient injury or significant delay to the procedure.
 
Event or Problem Description
It was reported that a posterior lumbar procedure was performed on (b)(6) 2020, utilizing the reform pedicle screw system.A 39-pa-7535 7.5 x 35mm reform pedicle screw was implanted, subsequently the surgeon decided to reposition the screw to allow room for an si fusion.When attempting to remove the screw the tip of a reform driver broke.A rod was immediately used to remove the screw and the procedure was successfully completed utilizing the second driver readily available in the set.There was no patient injury or significant delay to the procedure.
 
Additional Manufacturer Narrative
H3 device evaluation - the tip of the driver is fractured in a plane that is nomal to the driver's longitudinal axis.This failure mode is indicative of a torsional overload condition.The remaining portion of the tip is rotated slightly in the counterclockwise direction which is in agreement with torque application associated with screw removal.The cause appears to be from high torque application.Review of device history records found thirteen (13) pieces of lot 00069up released for distribution on 8/18/2015 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are being recommended.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key10116657
Report Number3005739886-2020-00017
Device Sequence Number16724189
Product Code HXX
UDI-Device Identifier00840019928809
UDI-Public00840019928809
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHXX-39-0001
Device Catalogue NumberHXX-39-0001
Device Lot Number00069UP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown